Heather - posted on 02/09/2013 ( no moms have responded yet )
My daughter was diagnosed with Myoclonic Epilepsy at 14 months old. She is now 19 months old. Her neurologist started her on keppra which was a NIGHTMARE!! Her behavior was completely changed after only 4 days on the medication. Her doctor then put her on lamictal. At first we noticed that she wasnt sleeping as much as she should have been and when we slowed her doses down her sleep went back to normal. She was having close to 100 seizures a day but on this medication seems to be having only about 50. (we are gradually increasing which gives us hope that once we reach our full does that it may stop the seizures)
Here is my worries.... My daughter is the first grandchild and even at 29 she is the first baby of all of our friends. I am not sure if her aggravation and almost mean behavior is normal for a child her age or if it is her lamictal. We increased her does 3 days ago and have notice that she is extremely angry. She will be happy one moment and hitting, biting and scratching our faces the next minute. She also seems extremely tired. Im not sure if this is a normal behavior for a child her age or if this could be a new side effect from this drug? She is truly the sweetest little girl and to see her acting with such uncaring anger is extremely hard for my husband and I to go through but we understand its also probably confusing for her as well.
We are so worried to try any additional medications because having such horrid side effects from Keppra and possibly lamictal too is starting to make us feel like we will never get her seizures under control and have a happy family.
I hate this and thats why I type tonight, hopefully someone has some advise for us.